Alert archive / Georgia / River Flood Warnings in 2014
River Flood Warning 96, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Dec 26, 2014, 7:25 AM EST for Brooks County, Lowndes County, Georgia. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2014, 7:25 AM EST (12:25 UTC)
- Expired
- Jan 2, 2015, 7:25 AM EST
- In force
- 7 days
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Brooks County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 41 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River (SW Georgia) near Hahira (SR 122) (HRAG1).
- Action stage
- 148 ft
- Minor stage
- 151 ft
- Moderate stage
- 153 ft
- Major stage
- 155 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02318380, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
717 WGUS42 KTAE 261225 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 725 AM EST FRI DEC 26 2014 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... LITTLE RIVER NEAR HAHIRA (SR 122) AFFECTING BROOKS AND LOWNDES COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC027-185-271225- /O.NEW.KTAE.FL.W.0096.141226T1225Z-000000T0000Z/ /HRAG1.1.ER.141226T1054Z.141226T1215Z.000000T0000Z.UU/ 725 AM EST FRI DEC 26 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLOOD WARNING FOR THE LITTLE RIVER NEAR HAHIRA (SR 122). * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * MINOR FLOODING IS OCCURRING. * AT 7:15 AM FRIDAY THE STAGE WAS 19.4 FEET. * FLOOD STAGE IS 19.0 FEET. * AT 19.0 FEET...THE RIVER IS OUT OF ITS BANKS AND FLOODING LOW LYING AREAS ALONG THE BANKS OF THE RIVER. && LAT...LON 3103 8349 3089 8345 3084 8336 3087 8332 3091 8341 3103 8344 $$
4 follow-up statements
234 WGUS82 KTAE 271342 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 842 AM EST SAT DEC 27 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LITTLE RIVER NEAR HAHIRA (SR 122) AFFECTING BROOKS AND LOWNDES COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC027-185-281342- /O.CON.KTAE.FL.W.0096.000000T0000Z-000000T0000Z/ /HRAG1.1.ER.141226T1054Z.141227T0215Z.000000T0000Z.UU/ 842 AM EST SAT DEC 27 2014 THE FLOOD WARNING CONTINUES FOR THE LITTLE RIVER NEAR HAHIRA (SR 122). * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 AM SATURDAY THE STAGE WAS 20.5 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 19.0 FEET. * AT 19 FEET...LITTLE RIVER ROAD IS SUBJECT TO FLOODING. && LAT...LON 3103 8349 3089 8345 3084 8336 3087 8332 3091 8341 3103 8344 $$
215 WGUS82 KTAE 272124 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 424 PM EST SAT DEC 27 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LITTLE RIVER NEAR HAHIRA (SR 122) AFFECTING BROOKS AND LOWNDES COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC027-185-282124- /O.CON.KTAE.FL.W.0096.000000T0000Z-000000T0000Z/ /HRAG1.1.ER.141226T1054Z.141227T0215Z.000000T0000Z.UU/ 424 PM EST SAT DEC 27 2014 THE FLOOD WARNING CONTINUES FOR THE LITTLE RIVER NEAR HAHIRA (SR 122). * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 4:15 PM SATURDAY THE STAGE WAS 20.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL. * FLOOD STAGE IS 19.0 FEET. * IMPACT...AT 19 FEET...LITTLE RIVER ROAD IS SUBJECT TO FLOODING. && LAT...LON 3103 8349 3089 8345 3084 8336 3087 8332 3091 8341 3103 8344 $$
800 WGUS82 KTAE 280641 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 141 AM EST SUN DEC 28 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LITTLE RIVER NEAR HAHIRA (SR 122) AFFECTING BROOKS AND LOWNDES COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC027-185-290641- /O.CON.KTAE.FL.W.0096.000000T0000Z-000000T0000Z/ /HRAG1.1.ER.141226T1054Z.141227T0215Z.000000T0000Z.UU/ 141 AM EST SUN DEC 28 2014 THE FLOOD WARNING CONTINUES FOR THE LITTLE RIVER NEAR HAHIRA (SR 122). * UNTIL FURTHER NOTICE. * AT 1:15 AM SUNDAY THE STAGE WAS 19.3 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 19.0 FEET. && LAT...LON 3103 8349 3089 8345 3084 8336 3087 8332 3091 8341 3103 8344 $$
325 WGUS82 KTAE 281325 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 825 AM EST SUN DEC 28 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... LITTLE RIVER NEAR HAHIRA (SR 122) AFFECTING BROOKS AND LOWNDES COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC027-185-281355- /O.CAN.KTAE.FL.W.0096.000000T0000Z-141228T1325Z/ /HRAG1.1.ER.141226T1054Z.141227T0215Z.141228T1148Z.UU/ 825 AM EST SUN DEC 28 2014 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE RIVER NEAR HAHIRA (SR 122). * AT 8:15 AM SUNDAY THE STAGE WAS 18.9 FEET. * FLOOD STAGE IS 19.0 FEET. * IMPACT...WATER LEVELS WILL CONTINUE TO SLOWLY DROP DOWNSTREAM FROM THE HAHIRA GAGE OVER THE NEXT 12 TO 24 HOURS. && LAT...LON 3103 8349 3089 8345 3084 8336 3087 8332 3091 8341 3103 8344 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 26, 3:06 AM EST, 4 hours 19 minutes earlier.
Area forecast discussion, Dec 26, 3:06 AM EST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 306 AM EST Fri Dec 26 2014 .Near Term [Through Today]... High pressure at the Sfc and upper level ridging will bring quiet weather today. Mostly sunny skies today. The only exception is that the panhandle coast may see some clouds roll in from the gulf in the afternoon hours. Temps will be seasonable with highs in the 60s. .Short Term [Tonight Through Sunday]... Despite the fact that we just survived some record breaking December rainfall amounts over a very short period of time, it appears that additional unsettled weather appears on track over the SE US for the short term period. However, the next low pressure system that will be approaching from the west is significantly weaker than the last system to affect our region, and as time goes on, it appears more and more likely that fairly strong upper level ridge over the Bahamas will both serve to weaken this system and keep the highest rainfall totals off to our northwest. In fact, our initial estimates of storm total rainfall through Sunday only range from less than 0.20" across the SE 1/2 of the CWA, to between 0.75 and 1.00" across extreme NW sections of SE AL. Furthermore, if the current model trends continue to persist, these amounts may have to be lowered even further. Temps will also be well above normal through the weekend, with highs on Saturday ranging from the middle 60s over SE AL to the middle 70s over the SE FL Big Bend, with highs on Sunday in the mid to upper 70s across the entire region, which is well above normal for this time of year. .Long Term [Sunday night Through Friday]... Much as in the short term period, conditions do appear a just a bit unsettled over the extended fcst as well, but just as we mentioned above, a lot of this unsettled weather appears to be losing its steam as time goes on (with PoPs dropping from the 30s and 40s down into the slight chance 20s), which is certainly good news for those on extended Holiday breaks. Furthermore, the well above normal temperatures show no sign of going away anytime soon, with both highs and lows likely to average at least 10 degrees above normal, with absolutely no freezing temperatures in sight across any parts of the CWA. && .Aviation... [Through 06Z Saturday] VFR conditions will prevail through the period. Winds will be light and easterly. && .Marine... With fairly weak high pressure ridging initially centered off to our east, generally light to moderate onshore flow with low seas will dominate the coastal waters for the first half of the upcoming week. Beyond this current forecast, however, a significant tightening of the pressure pattern may occur by the middle and end of next week, which may cause some sharp rises in winds and seas. && .Fire Weather... Recent heavy rainfall and another round of rain over the weekend will keep red flag conditions away for the next week. With low mixing heights and relatively low transport winds during the day on Friday and Saturday, low dispersion values are expected. && .Hydrology... Recent heavy rainfall has resulted in sharp rises along many of our area rivers. Minor to moderate flooding is forecast for points along the Choctawhatchee, Ochlockonee, Sopchoppy, Withlacoochee, and Apalachicola Rivers as well as the Kinchafoonee Creek. Most points are still rising, although a few points have already crested or will crest today. Our next round of rain will start this weekend and we may see an additional 1-2" of rain from it, which will keep river levels high. For the most up to date information, please visit: http://www.water.gov/ahps2/index.php?wfo=tae && .Preliminary Point Temps/PoPs... Tallahassee 65 46 71 55 76 / 0 10 30 30 20 Panama City 65 52 67 59 73 / 0 20 50 40 20 Dothan 62 47 64 56 74 / 0 10 60 50 40 Albany 63 43 67 53 76 / 0 0 40 40 30 Valdosta 64 44 70 55 77 / 0 10 20 20 20 Cross City 69 46 75 56 78 / 0 10 20 10 10 Apalachicola 62 52 66 59 70 / 0 10 40 20 20 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...MCDERMOTT SHORT TERM...GOULD LONG TERM...MCDERMOTT AVIATION...MCDERMOTT MARINE...GOULD FIRE WEATHER...MCDERMOTT HYDROLOGY...MCDERMOTT
Nearby
River Flood Warnings in Georgia, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.